Atrial flutter after ablation for atrial fibrillation
I developed and atrial flutter a few days after an ablation for atrial fibrillation. I was told this was a common side effect. The EP (one of the top EP md's in the country) told me I needed a cardioversion to bring my heart back into rhythm. The cardioversion succeeded, however I continue to have frequent PAC's and over the past two months after the ablation, i've had three episodes of rapid heartbeat (131pbm). They last about one hour, are accompanied by high blood pressure. As soon as they come on I take a small sedative (1mg. Ativan) and 30 mg. of Cardizem. This rprotocol seems to work well. I wonder if these post ablation events are a normal part of the recovery? Thanks
I can't speak from any personal experience, but I can say it sounds pretty normal form what I have read. That said, keep in contact with your doctor to be sure you are making acceptable progress to a full recovery from AFib and absent any atrial rhythm flutter. I assume the flutter is causing the high HR.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.